MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the long bipolar grasper instrument involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the long bipolar grasper instrument was partially damaged.A fragment fell inside the patient and was retrieved during the same procedure which was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the long bipolar grasper instrument was inspected prior to use and no damage was noted.The instrument was in use for several hours before the breakage occurred.The surgeon did not notice any issues with the functionality of the instrument.It is unknown if the instrument collided with any other instruments or other hard material during the surgical procedure.The surgical staff did not notice any damage to the cannula after the event occurred.The fragment(s) were collected in a bag inside the patient's body.The customer confirmed that all the pieces were recovered.No additional surgical procedures were required to remove the fragments.There were no postoperative tests like an x-ray or ultrasound were performed to check for remaining fragments.The procedure was completed robotically with no injury to the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications.The instrument and the fragments are available for return.There are no photographic images of the device or video recordings of the procedure available.
 
Additional Manufacturer Narrative
Updated sections, h3, annex codes: g, c, d.Device evaluation: an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the long bipolar grasper instrument to perform failure analysis (fa) and was able to confirm and replicate the customer reported complaint.The instrument was found to have a broken bipolar yaw pulley near the grip.A broken piece was missing because of the breakage and it was not returned with the instrument.The components surrounding the break did not exhibit damage that would have contributed to the broken yaw pulley.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21637942
Report Number2955842-2025-07665
Device Sequence Number20509749
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)N10180815
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-09
Device Catalogue Number470400
Device Lot NumberN10180815 0043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown